Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 685, NWS Jackson, MS

September 27, 2011Leake County, Scott County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Sep 27, 2011, 11:22 PM CDT for Leake County, Scott County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 27, 2011, 11:22 PM CDT (04:22 UTC)
Expired
Sep 28, 2011, 12:00 AM CDT
In force
38 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Leake County, MS, Scott County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 66 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 4.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2011-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2122 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2011-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2122 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1055 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

808 
WUUS54 KJAN 280422
SVRJAN
MSC079-123-280500-
/O.NEW.KJAN.SV.W.0685.110928T0422Z-110928T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1122 PM CDT TUE SEP 27 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LEAKE COUNTY IN CENTRAL MISSISSIPPI...
  NORTHEASTERN SCOTT COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL MIDNIGHT CDT

* AT 1122 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND 50  
  MPH WINDS. THIS STORM WAS LOCATED NEAR TUSCOLA MOVING SOUTHEAST AT 
  25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MADDEN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3272 8932 3249 8933 3258 8966 3273 8952
TIME...MOT...LOC 0422Z 300DEG 23KT 3266 8954

$$

40
2 follow-up statements
369 
WWUS54 KJAN 280435
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1135 PM CDT TUE SEP 27 2011

MSC079-123-280500-
/O.CON.KJAN.SV.W.0685.000000T0000Z-110928T0500Z/
SCOTT MS-LEAKE MS-
1135 PM CDT TUE SEP 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR SOUTHEASTERN LEAKE AND NORTHEASTERN SCOTT COUNTIES...

AT 1135 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR WALNUT GROVE MOVING SOUTHEAST AT
25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MADDEN
AND SEBASTOPOL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3257 8963 3272 8947 3272 8932 3249 8933
TIME...MOT...LOC 0435Z 300DEG 23KT 3260 8945

$$

40
432 
WWUS54 KJAN 280450
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1150 PM CDT TUE SEP 27 2011

MSC079-280500-
/O.CAN.KJAN.SV.W.0685.000000T0000Z-110928T0500Z/
LEAKE MS-
1150 PM CDT TUE SEP 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LEAKE COUNTY IS
CANCELLED...

LAT...LON 3257 8949 3258 8933 3249 8933 3253 8950
TIME...MOT...LOC 0450Z 300DEG 23KT 3254 8938

$$

MSC123-280500-
/O.CON.KJAN.SV.W.0685.000000T0000Z-110928T0500Z/
SCOTT MS-
1150 PM CDT TUE SEP 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR NORTHEASTERN SCOTT COUNTY...

AT 1150 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED OVER NORTHEASTERN SCOTT COUNTY MOVING
SOUTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3257 8949 3258 8933 3249 8933 3253 8950
TIME...MOT...LOC 0450Z 300DEG 23KT 3254 8938

$$

40

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 10:12 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, Sep 27, 10:12 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1012 PM CDT TUE SEP 27 2011

.UPDATE...THIS UPDATE WILL FOCUS ON THUNDERSTORM DEVELOPMENT AND LOW
STRATUS/DENSE FOG TO OCCUR THIS EVENING AND OVERNIGHT.

ISOLATED SHOWERS AND A FEW THUNDERSTORMS HAVE DEVELOPED AS
EXPECTED THIS EVENING AHEAD OF A SLOWLY SAGGING FRONT/CONVERGENT
AXIS. COOL FRONT IS ANALYZED NORTH OF THE ARKLAMISS REGION ALONG A
EL DORADO ARKANSAS TO MEMPHIS LINE AND ACROSS FAR NORTH MS AT THIS
HOUR. THIS FRONT WILL SLOWLY SAG SOUTH ACROSS I-20 CORRIDOR EARLY
MORNING HOURS. ELEVATED INSTABILITY PER SPC MESOANALYSIS OF 2000-3000
J/KG OF MUCAPE EXISTS ACROSS CENTRAL AND SOUTHERN AREAS. THIS WILL
ALLOW FOR SOME STORMS TO BECOME STRONG AND POSSIBLY SEVERE THROUGH
THE LATE EVENING AND EARLY MORNING HOURS. MAIN RISKS WILL BE QUARTER
SIZED HAIL AND HEAVY RAINFALL. HOWEVER...WEAKER ISENTROPIC UPGLIDE IN
PRESENCE OF WEAKER EFFECTIVE SHEAR COULD KEEP STORMS FROM BECOMING AS
ORGANIZED AS THIS MORNING ACTIVITY BECAME.

CONCERNING FOG/STRATUS DEVELOPMENT...DECENT CROSS-OVER
TEMP/DEWPOINTS WILL ALLOW FOR AREAS OF DENSE FOG TO DEVELOP TONIGHT
THROUGH THE EARLY MORNING HOURS ACROSS THE HIGHWAY 82 CORRIDOR AS
COOLER/DRIER AIR SLOWLY FILTERS SOUTHWARD. SOME PATCHY GROUND FOG AND
STRATUS SHOULD DEVELOP ACROSS CENTRAL AND SOUTHERN AREAS THROUGH THE
OVERNIGHT AS SHOWER AND THUNDERSTORM COVERAGE INCREASES. SHOWER/TSTORM
ACTIVITY WILL SLOWLY SHIFT SOUTHEAST AS FRONT SAGS SOUTH THROUGH THE
DAY WEDNESDAY. AREAS BEHIND THE FRONT COULD EXPERIENCE LOW
STATUS/HAZE THROUGH 10AM WEDNESDAY MORNING. UPDATED PRODUCTS ARE OUT
AND UPDATED AVIATION IS BELOW. /ALLEN/

&&

.AVIATION...SHOWERS/TSTORMS WILL CONTINUE ALONG AND JUST NORTH OF THE I-20
CORRIDOR OVER THROUGH THE LATE EVENING. WILL AMEND KJAN/KMEI TAFS TO
INCLUDE VCTS. SHOWERS/TSTORMS WILL SHIFT SLOWLY SOUTHEAST THROUGH THE
OVERNIGHT TOWARDS KHBG AND WILL LIN CORPORATE VCTS LATER IN THE MORNING
HOURS. STRONGER STORMS WILL HAVE TOPS REACHING 40KFT AND TURBULENCE
CAN BE EXPECTED IN CLOSE PROXIMITY TO STORMS.

NORTH OF THE SHOWERS/TSTORMS...FOG (SOMETIMES DENSE) AND LOW STRATUS
WILL BE OCCUR ACROSS HIGHWAY 82 CORRIDOR. LIFR AND IFR CONDITIONS HAVE
ALREADY BEEN OBSERVED AND CONDITIONS ARE EXPECTED TO BOUNCE BETWEEN
LIFR AND IFR MOST OF THE OVERNIGHT PERIOD. STRATUS IS EXPECTED TO
DEVELOP ACROSS SOUTHERN AREAS BEFORE SHOWERS/TSTORMS ARRIVE AND MVFR
TO IFR CONDITIONS COULD BE POSSIBLE THROUGH LATE MORNING HOURS. FOG
WILL CLEAR BUT HAZY SKIES COULD REMAIN THROUGH 15-16Z WEDNESDAY
MORNING. /ALLEN/

&&

.PREV DISCUSSION... /ISSUED 329 PM CDT TUE SEP 27 2011/

DISCUSSION...

TONIGHT THROUGH WEDNESDAY NIGHT...

A DEEP CLOSED LOW CENTERED OVER THE GREAT LAKES/OH VALLEY REGION IS
KEEPING A SURFACE FRONTAL BOUNDARY ANCHORED OVER THE ARKLAMISS THIS
AFTERNOON. AS ADDITIONAL ENERGY ROTATES SOUTH AND EASTWARD AROUND THE
CLOSED LOW...EXPECT THAT ANOTHER ROUND OF SHOWERS/TSTMS AND A
POTENTIAL ORGANIZED CONVECTIVE SYSTEM WILL ERUPT LATER
TONIGHT...MOSTLY LIKELY AFTER 9 OR 10 PM CDT. THE MOST RECENT
MODEL SOLUTIONS INDICATE THAT THIS WOULD OCCUR MAINLY SOUTH OF THE
INTERSTATE 20 CORRIDOR.

MID/UPPER LEVEL WINDS CONTINUE TO BE LARGELY ORIENTED ALONG THE
FRONTAL BOUNDARY AND SUPPORTIVE OF TRAINING OF STORMS AND LOCALLY
HEAVY RAINFALL SHOULD A CONVECTIVE SYSTEM DEVELOP. IN ADDITION...
STEEP MID LEVEL LAPSE RATES WILL SUPPORT SOME HAIL AS HAS BEEN THE
CASE THE PAST FEW NIGHTS. MAV MOS POPS SEEM TOO LOW BASED ON WHAT
HAS OCCURRED THE PAST COUPLE OF NIGHTS AND HAVE RAISED THEM SOME
ACCORDINGLY...PARTICULARLY SOUTH OF INTERSTATE 20.

ANY CONVECTIVE PRECIPITATION THAT CAN DEVELOP TONIGHT SHOULD LINGER
INTO WEDNESDAY MORNING BEFORE FIZZLING OUT AS DRIER AIR SURGES
SOUTHWARD ACROSS THE FORECAST AREA. AS WE GO INTO WEDNESDAY
AFTERNOON AND NIGHT...DRY CONDITIONS WITH SEASONABLY MILD
TEMPERATURES CAN BE EXPECTED. /EC/

THURSDAY THROUGH TUESDAY...

LONG RANGE MODELS AND ENSEMBLES GENERALLY AGREE THAT THE CUT OFF LOW
OVER THE UPPER MISSISSIPPI VALLEY WILL BE PICKED UP AND REPLACED BY
ANOTHER CLOSED UPPER LOW BRINGING A CONTINUATION OF THE DRY AND
SEASONABLY MILD CONDITIONS. HIGHS ON THURSDAY WILL BE IN THE MIDDLE
80S TO LOWER 90S. LOWS FOR EARLY FRIDAY WILL BE IN THE MIDDLE 50S TO
LOWER 60S. WE WILL START TO COOL A LITTLE ON FRIDAY WITH THE STRONGER
COLD FRONT WITH HIGHS FROM THE UPPER 70S TO THE LOWER 80S.

FOR SATURDAY THROUGH TUESDAY...A COOLER AIRMASS AND DRY WEATHER CAN
BE EXPECTED THIS WEEKEND INTO EARLY NEXT WEEK. PRECIPITABLE WATER
WILL BE AROUND ONE HALF INCH OR LESS IN THIS DRY AIRMASS. HIGHS WILL
BE GENERALLY IN THE 70S. WITH LOWS IN THE 40S AND 50S. THE AIRMASS
WILL HAVE SOME RECOVERY ON TUESDAY AS THE PRECIPITABLE WATER
INCREASES FROM 0.75 TO AROUND 1.3 INCHES. /17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       66  86  58  87 /  40  19   4   5
MERIDIAN      68  87  56  86 /  40  19   4   5
VICKSBURG     67  86  56  87 /  39  16   3   5
HATTIESBURG   66  85  62  88 /  36  39   3   3
NATCHEZ       70  85  60  87 /  48  24   3   3
GREENVILLE    61  84  58  87 /  13   7   2   5
GREENWOOD     60  84  57  87 /  15   6   2   5

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Sep 27, 2:39 PM CDT, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
239 PM CDT TUE SEP 27 2011

LAZ015-016-023>026-MSZ043-047>066-072>074-281945-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
MADISON MS-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
239 PM CDT TUE SEP 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL MISSISSIPPI AND
PORTIONS OF NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT AND WEDNESDAY

STRONG STORMS PRODUCING SMALL HAIL AND LOCALLY HEAVY RAINFALL WILL
BE POSSIBLE LATER THIS EVENING INTO THE OVERNIGHT HOURS TONIGHT. THIS
ACTIVITY IS EXPECTED FOR AREAS ALONG AND SOUTH OF I-20.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

ARZ074-075-LAZ007>009-MSZ018-019-025>042-044>046-281945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-
239 PM CDT TUE SEP 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MISSISSIPPI...
PORTIONS OF NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

15

In the hours before

Special weather statement, Sep 27, 10:16 PM CDT, 1 hour 6 minutes before
MSZ045-051-052-280345-
NEWTON MS-NESHOBA MS-LAUDERDALE MS-
1016 PM CDT TUE SEP 27 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1016 PM CDT TUE SEP 27 2011

...STRONG STORM OVER LITTLE ROCK MOVING SOUTHEAST...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER LITTLE ROCK AT 1016 PM CDT...
MOVING SOUTHEAST AT 30 MPH.

VERY HEAVY RAINS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO LIKELY WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN WESTERN LAUDERDALE...SOUTHEASTERN NESHOBA AND NORTHEASTERN
NEWTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3227 8876 3252 8914 3267 8902 3261 8891
      3258 8891 3258 8885 3246 8861
TIME...MOT...LOC 0316Z 304DEG 24KT 3254 8899

40
Special weather statement, Sep 27, 10:29 PM CDT, 53 minutes before
MSZ042-043-047-048-280410-
WARREN MS-MADISON MS-HINDS MS-YAZOO MS-
1029 PM CDT TUE SEP 27 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1029 PM CDT TUE SEP 27 2011

...LINE OF STRONG STORMS CROSSING THE BIG BLACK RIVER TOWARD FLORA...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES NORTH OF TINSLEY
TO 4 MILES NORTH OF YOUNGTON AT 1027 PM CDT...MOVING EAST AT 30 MPH.

VERY HEAVY RAINS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO LIKELY WITH THESE STORMS AS THEY MOVE INTO WEST MADISON AND
NORTH HINDS COUNTIES BEFORE 1100 PM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN YAZOO...NORTHERN HINDS...MADISON AND NORTHEASTERN
WARREN COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3271 8979 3228 9023 3243 9076 3285 9046
TIME...MOT...LOC 0327Z 280DEG 28KT 3278 9042 3249 9060

40
Special weather statement, Sep 27, 10:39 PM CDT, 43 minutes before
MSZ046-052-280425-
LAUDERDALE MS-KEMPER MS-
1039 PM CDT TUE SEP 27 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1039 PM CDT TUE SEP 27 2011

...LINE OF STRONG STORMS HEADING SOUTHEAST INTO MERIDIAN...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES NORTHEAST OF
MERIDIAN STATION TO 6 MILES WEST OF COLLINSVILLE AT 1038 PM CDT...
MOVING SOUTHEAST AT 25 MPH.

VERY HEAVY RAINS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO LIKELY WITH THESE STORMS AS THEY PUSH INTO MERIDIAN
BY 1100 PM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTH CENTRAL KEMPER AND LAUDERDALE COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.

LAT...LON 3252 8839 3245 8839 3245 8840 3223 8844
      3223 8866 3238 8892 3254 8891 3263 8855
      3256 8838
TIME...MOT...LOC 0338Z 297DEG 20KT 3256 8856 3247 8891

40
Special weather statement, Sep 27, 10:58 PM CDT, 24 minutes before
MSZ043-048-049-280455-
RANKIN MS-MADISON MS-HINDS MS-
1058 PM CDT TUE SEP 27 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1058 PM CDT TUE SEP 27 2011

...LINE OF STRONG STORMS HEADING SOUTHEAST INTO THE JACKSON METRO
AREA INCLUDING THE ROSS BARNETT RESERVOIR...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED FROM 9 MILES NORTH OF ANNANDALE
TO 4 MILES NORTHEAST OF BOLTON AT 1056 PM CDT...MOVING SOUTHEAST AT
35 MPH. THESE STORMS WILL BE CROSSING THE MADISON TO JACKSON AREAS
AND THE ROSS BARNETT RESERVOIR BEFORE 1130 PM.

VERY HEAVY RAINS UP TO ONE HALF INCH ALONG WITH FREQUENT CLOUD TO
GROUND LIGHTNING STRIKES ARE ALSO LIKELY WITH THESE STORMS. MOVE
INDOORS TO A PLACE OF SAFETY AND LET THE STORMS PASS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHEASTERN HINDS...SOUTHERN MADISON AND RANKIN COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3257 8979 3233 8974 3205 8974 3234 9053
      3269 9012
TIME...MOT...LOC 0356Z 294DEG 29KT 3263 9016 3238 9037

40
Special weather statement, Sep 27, 11:10 PM CDT, 12 minutes before
MSZ051-052-058-280510-
NEWTON MS-LAUDERDALE MS-CLARKE MS-
1110 PM CDT TUE SEP 27 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1110 PM CDT TUE SEP 27 2011

...LINE OF STRONG STORMS CROSSING MERIDIAN MOVING SOUTHEAST...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 5 MILES NORTHEAST OF
KEWANEE TO 7 MILES WEST OF MEEHAN AT 1110 PM CDT...MOVING SOUTHEAST
AT 25 MPH.

VERY HEAVY RAINS ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN CLARKE...LAUDERDALE AND SOUTHEASTERN NEWTON
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3204 8845 3201 8856 3236 8914 3254 8839
TIME...MOT...LOC 0410Z 305DEG 23KT 3247 8837 3233 8895

40
Special weather statement, Sep 27, 11:16 PM CDT, 6 minutes before
MSZ044-050-280500-
SCOTT MS-LEAKE MS-
1116 PM CDT TUE SEP 27 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1116 PM CDT TUE SEP 27 2011

...STRONG STORM MOVING SOUTHEAST ACROSS CARTHAGE AREA...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
30 TO 40 MPH WINDS WAS LOCATED 6 MILES SOUTHWEST OF CARTHAGE AT 1115
PM CDT...MOVING SOUTHEAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHERN LEAKE AND NORTHEASTERN SCOTT COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3269 8932 3240 8932 3262 8972 3280 8965
TIME...MOT...LOC 0415Z 301DEG 23KT 3268 8959

40

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 9:42 PM CDTSpecial Weather StatementJANYazoo28 min
Sep 27, 9:53 PM CDTSpecial Weather StatementJANNewton27 min
Sep 27, 10:16 PM CDTSpecial Weather StatementJANLauderdale29 min
Sep 27, 10:22 PM CDTSevere Thunderstorm WarningJANNewton23 min
Sep 27, 10:29 PM CDTSpecial Weather StatementJANMadison, Yazoo41 min
Sep 27, 10:39 PM CDTSpecial Weather StatementJANLauderdale46 min
Sep 27, 10:58 PM CDTSpecial Weather StatementJANMadison, Rankin57 min
Sep 27, 11:10 PM CDTSpecial Weather StatementJANLauderdale60 min
Sep 27, 11:16 PM CDTSpecial Weather StatementJANLeake44 min
Sep 27, 11:33 PM CDTSpecial Weather StatementJANNeshoba32 min
Sep 28, 12:03 AM CDTDense Fog AdvisoryJANAttala, Bolivar, Carroll, Choctaw, Clay, Grenada and 24 more9 hr
Sep 28, 12:07 AM CDTSpecial Weather StatementJANNewton43 min
Sep 28, 12:34 AM CDTSpecial Weather StatementJANLauderdale, Newton26 min
Sep 28, 12:35 AM CDTSevere Thunderstorm WarningJANLauderdale23 min
Sep 28, 5:21 AM CDTSpecial Weather StatementJANAdams29 min
Sep 28, 8:23 AM CDTSpecial Weather StatementJANLamar, Marion32 min
Sep 28, 1:11 PM CDTSpecial Weather StatementJANForrest59 min
Sep 28, 1:29 PM CDTSpecial Weather StatementJANMarion31 min
Sep 28, 1:58 PM CDTSevere Thunderstorm WarningJANLamar, Marion47 min
Sep 28, 2:04 PM CDTSpecial Weather StatementJANForrest46 min
Sep 28, 2:40 PM CDTSpecial Weather StatementJANForrest45 min
Sep 28, 2:44 PM CDTSpecial Weather StatementJANAdams46 min
Sep 28, 2:50 PM CDTSevere Thunderstorm WarningJANAdams55 min
Sep 28, 3:43 PM CDTSevere Thunderstorm WarningJANAdams47 min
Sep 28, 4:38 PM CDTSpecial Weather StatementJANWilkinson32 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.